Alert archive / Indiana / Flash Flood Warnings in 2003
Flash Flood Warning 61, NWS Wilmington, OH
NWS Wilmington, OH issued this flash flood warning at Jul 9, 2003, 3:43 AM EST for Wayne County, Indiana. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 9, 2003, 3:43 AM EST (08:43 UTC)
- Expired
- Jul 9, 2003, 5:45 AM EST
- In force
- 2 hr
- Issued by
- NWS Wilmington, OH
- Area
- Whole counties
County Wayne County, IN
The radar
The Indianapolis radar (KIND), 110 km from the middle of the area, began a volume at 08:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 8.7 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1587 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 153 m²/s²
- 0-3 km storm-relative helicity
- 111 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS51 KILN 090845 FFWILN INC177-091145- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE WILMINGTON OH 343 AM EST WED JUL 9 2003 THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A * FLASH FLOOD WARNING FOR... WAYNE COUNTY IN INDIANA... * UNTIL 645 AM EST... * WEATHER SERVICE RADAR INDICATED VERY HEAVY RAIN OVER CENTRAL AND NORTHERN WAYNE COUNTY. UP TO 2 INCHES OF RAIN HAD FALLEN SINCE 3 AM...WITH AN ADDITIONAL 1 TO 2 INCHES EXPECTED THROUGH 530 AM. * SOME LOCATIONS IN THE WARNING AREA INCLUDE... CAMBRIDGE CITY... CENTERVILLE... DUBLIN... FOUNTAIN CITY... HAGERSTOWN... RICHMOND... A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. MOST DEATHS IN FLASH FLOODING OCCUR IN AUTOMOBILES. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER MAY BE TOO DEEP TO SAFELY CROSS. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this flash flood warning went out at Jul 9, 2:12 AM EST, 1 hour 31 minutes earlier.
Area forecast discussion, Jul 9, 2:12 AM EST, 1 hour 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 312 AM EDT WED JUL 9 2003 YET ANOTHER TSTM COMPLEX RIDING STAGNANT FRNTL BNDRY ON CURRENT IR SAT. TSTMS TRACKING ACRS INDIANA HAVE BEEN WEAKENING OVER LAST FEW HRS...AND APPEAR TO BE MSTLY SUBSEVERE. MORE TSTMS FURTHER WEST ACRS MISSOURI AND WESTERN ILL APPEAR DESTINED TO TRACK TOWARDS NRN KENTUCKY FOR MID MRNG INTO AFTN. BIGGER CONCERN FROM TSTMS TO OUR WEST IS HVY RAIN POTENTIAL. STORMS LINING UP WEST-EAST ACRS EAST CNTRL INDIANA...AND THAT IS PROGGED TO MOVE INTO FLOOD RAVAGED AREAS ACRS NW FCST AREA. AS STATED ABV...BIGGEST CONCERN FOR NEXT 24 HRS LOOKING TO BE MORE TOWARDS POTENTIAL FOR HVY RAIN AND THREAT FOR ADDL FLOODING. SVR THREAT HAS DIMINISHED FOR MUCH OF FCST AREA AS AFTN/EVNG CONVECTION ON TUESDAY REALLY WORKED OVER ATMOSPHERE. CANNOT RULE OUT AN ISOLD SVR STORM TODAY...WITH GREATEST CHC ACRS SOUTHERN PORTIONS OF FCST AREA. FLOOD WATCH SET TO EXPIRE AT 12Z THIS MRNG...AND WITH MORE CONVECTION EXPCTD TODAY...WILL EXTND FLOOD WATCH ACRS NORTHERN 1/2 FCST AREA THRU TONIGHT. ANY PCPN WILL WORSEN ONGOING FLOODING IN WEST CNTRL OH...AND HVY RAIN THAT FELL IN DAY/CMH AREAS TUES COULD MEAN INCREASE FLOODING POTENTIAL IN THESE AREAS. HAVE DECIDED TO EXTND WATCH A BIT FURTHER SOUTH...TO ENCOMPASS AREAS TO NORTH OF CVG METRO. ALSO WITH MORE CLOUDS IN AREA...WILL DROP HEAT ADV FOR CVG AND HAMILTON CO. ETA/GFS STILL FOCUSING ON FROPA ACRS FCST AREA THURS EVNG/NIGHT AS STRONG S/WV SPINS UP SFC LO AND TRACKS IT THRU LOWER GRT LKS. BOTH MODELS (WITH GFS ESPECIALLY AGGRESSIVE) TRYING TO BRING DRY PUNCH IN ACRS NORTHERN COUNTIES TONIGHT WITH BNDRY FOCUSING CLOSER TO OH RIVER. CONSIDERING MODELS HAVE HAD POOR TIME RESOLVING MESOSCALE FEATURES LAST FEW DAYS AND WITH BNDRY REMAINING IN AREA...DO NOT AGREE WITH THESE SOLNS AND WILL KEEP HI CHC POPS FOR ENTIRE FCST AREA TONIGHT. BETTER FOCUS FOR CONVECTION THOUGH APPEARS TO BE ACRS SOUTHERN 1/2 FCST AREA. LKLY POPS AS S/WV TRACKS INTO FCST AREA THURS AFTN...WITH TSTMS ENDING FROM WEST TO EAST LATE EVNG INTO ERLY FRI MRNG. THE MUCH NEEDED BREAK FROM ALL OF THESE TSTMS STILL LOOKS ON TRACK FOR FRI INTO THE WEEKEND AS FRNTL BNDRY MOVES WELL OFF TO THE SOUTH AND EAST. TEMPS...WENT WITH FWC GUID TODAY AS MAV/MET GUID APPEAR TOO COOL. GENERALLY CLOSE TO MAV TONIGHT INTO FRI. TEMPS NEAR NORMAL FOR WEEKEND WITH REASONABLE AMT OF SUNSHINE. .ILN...OH...FLOOD WATCH THROUGH 8 AM THURS FOR WEST CENTRAL AND CENTRAL OHIO...AND THE MIAMI VALLEY. IN...FLOOD WATCH THROUGH 8 AM THURS FOR PORTIONS OF WHITEWATER VALLEY. KY...NONE. RYAN
Hazardous weather outlook, Jul 8, 4:54 AM EST, 22 hours 49 minutes before
INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-081145- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 554 AM EDT TUE JUL 8 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN INDIANA...NORTHERN KENTUCKY AND THE SOUTHWEST QUARTER OF OHIO. .DAY ONE...TODAY STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND TONIGHT. DAMAGING WINDS AND LARGE HAIL WILL BE THE PRIMARY SEVERE THREATS. FLOODING RAINS WILL BE POSSIBLE WITH ANY OF THE THUNDERSTORMS...ESPECIALLY FOR THOSE ALONG AND NORTH OF INTERSTATE 70. THE FLOOD WATCH FOR WEST CENTRAL OHIO WILL EXPIRE AT 8 AM. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE MOST AFTERNOONS AND INTO THE OVERNIGHT HOURS THROUGH THURSDAY NIGHT. ANY OF THESE THUNDERSTORMS COULD CONTAIN HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON INTO TONIGHT. RYAN
In the hours before
Special weather statement, Jul 8, 10:33 PM EST, 5 hours 10 minutes before
INZ050-058-059-OHZ045-046-053>056-060>065-070>072-090430- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 1133 PM EDT TUE JUL 8 2003 ...SEVERE THUNDERSTORM WATCH HAS BEEN CANCELLED... THE SEVERE THUNDERSTORM WATCH THAT WAS IN EFFECT FOR THE WHITEWATER AND MIAMI VALLEYS...AND MUCH OF CENTRAL OHIO HAS BEEN CANCELLED. THUNDERSTORMS HAVE WEAKENED OVER THE LAST TWO HOURS...AND HAVE NOW MOVED EAST OF THESE AREAS. THEREFORE...THE WATCH HAS BEEN CANCELLED. RYAN
Special weather statement, Jul 8, 11:29 PM EST, 4 hours 14 minutes before
INZ066-073>075-080-KYZ089>100-OHZ073-074-077>082-088-090500- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 1229 AM EDT WED JUL 9 2003 ...SEVERE THUNDERSTORM WATCH HAS BEEN CANCELLED... THE SEVERE THUNDERSTORM WATCH THAT WAS IN EFFECT FOR THE TRI STATE AREA...AND SOUTH CENTRAL OHIO HAS BEEN CANCELLED. THUNDERSTORMS HAVE WEAKENED OVER THE LAST TWO HOURS...AND HAVE NOW MOVED EAST OF THESE AREAS. THEREFORE...THE WATCH HAS BEEN CANCELLED. RYAN
Local storm report, Jul 9, 12:00 AM EST, 3 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
100 AM EDT WED JUL 09 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1155 PM CELINA OH FLASH FLOOD
07/08/03 MERCER MANY ROADS AND HIGHWAYS
CLOSED DUE TO WATER COUNTY
WIDE. STATE OF EMERGENCY
CONTINUES DUE TO FLOODING
MBPThe office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 8:18 PM EST | Severe Thunderstorm Warning | ILN | Fayette, Union, Wayne | 42 min |
| Jul 9, 5:28 PM EST | Severe Thunderstorm Warning | ILN | Ripley | 47 min |
| Jul 9, 5:38 PM EST | Severe Thunderstorm Warning | ILN | Switzerland | 52 min |
| Jul 9, 6:10 PM EST | Flash Flood Warning | ILN | Switzerland | 3 hr |
Nearby
Flash Flood Warnings in Indiana, 2003Every flash flood warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.